Alert archive / Mississippi / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 375, NWS Jackson, MS

November 17, 2015Copiah County, Simpson County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Nov 17, 2015, 10:37 PM CST for Copiah County, Simpson County, Mississippi. It was in force for 53 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Nov 17, 2015, 10:37 PM CST (04:37 UTC)
Expired
Nov 17, 2015, 11:30 PM CST
In force
53 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
60.0 mph

Counties Copiah County, MS, Simpson County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 60 km from the middle of the area, began a volume at 04:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 17, 10:39 PM CSTTSTM WND DMG3 Wnw Wesson, MSTREE DOWN ON INTERSTATE 55 SOUTH AT MILE-MARKER 49.
Nov 17, 10:47 PM CSTTSTM WND DMG3 Wsw Hazlehurst, MSTREES DOWN ON HIGHWAY 28 BLOCKING BOTH LANES.
Nov 17, 10:57 PM CSTTSTM WND DMG1 Se Crystal Springs, MSTREE DOWN ON NORTH HARMONY ROAD BETWEEN COUNTY ROAD 7114 AND COUNTY ROAD 7157.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 17, 7:45 PM CSTTornado WatchSPC7 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 4.6 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2015-11-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 107 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2015-11-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 309 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
107 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
916 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
309 m²/s²
0-3 km storm-relative helicity
502 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

614 
WUUS54 KJAN 180437
SVRJAN
MSC029-127-180530-
/O.NEW.KJAN.SV.W.0375.151118T0437Z-151118T0530Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1037 PM CST TUE NOV 17 2015

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN COPIAH COUNTY IN CENTRAL MISSISSIPPI...
  WESTERN SIMPSON COUNTY IN CENTRAL MISSISSIPPI...

* UNTIL 1130 PM CST

* AT 1037 PM CST...A SEVERE THUNDERSTORM WAS LOCATED NEAR WESSON...OR
  9 MILES NORTH OF BROOKHAVEN...MOVING NORTHEAST AT 60 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  HAZLEHURST AROUND 1045 PM CST.
  GALLMAN AROUND 1050 PM CST.
  CRYSTAL SPRINGS AROUND 1055 PM CST.
  HOPEWELL AROUND 1100 PM CST.
  HARRISVILLE AROUND 1105 PM CST.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
BRAXTON...BEAUREGARD AND GEORGETOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CST FOR SOUTH CENTRAL
MISSISSIPPI.

LAT...LON 3170 9054 3205 9036 3205 8994 3178 9013
      3173 9019 3172 9023 3170 9026
TIME...MOT...LOC 0437Z 216DEG 52KT 3172 9045 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
 
$$

CME
2 follow-up statements
361 
WWUS54 KJAN 180506
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1106 PM CST TUE NOV 17 2015

MSC029-127-180530-
/O.CON.KJAN.SV.W.0375.000000T0000Z-151118T0530Z/
COPIAH MS-SIMPSON MS-
1106 PM CST TUE NOV 17 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM CST
FOR EASTERN COPIAH AND WESTERN SIMPSON COUNTIES...

AT 1106 PM CST...A SEVERE THUNDERSTORM WAS LOCATED OVER
HARRISVILLE...OR 9 MILES SOUTHWEST OF STAR...MOVING NORTHEAST AT 60
MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
EASTERN COPIAH AND WESTERN SIMPSON COUNTIES...INCLUDING THE FOLLOWING
LOCATIONS...BRAXTON AND GEORGETOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CST FOR SOUTH CENTRAL
MISSISSIPPI.

LAT...LON 3174 9029 3205 9024 3205 8994 3178 9013
      3173 9019
TIME...MOT...LOC 0506Z 217DEG 51KT 3198 9012 

HAIL...<.75IN
WIND...60MPH
 
$$

CME
659 
WWUS54 KJAN 180520
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1120 PM CST TUE NOV 17 2015

MSC029-180530-
/O.CAN.KJAN.SV.W.0375.000000T0000Z-151118T0530Z/
COPIAH MS-
1120 PM CST TUE NOV 17 2015

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN COPIAH COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS. MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CST FOR CENTRAL
MISSISSIPPI.

LAT...LON 3179 9014 3180 9015 3182 9013 3183 9013
      3184 9016 3186 9013 3189 9014 3191 9017
      3193 9017 3205 9008 3205 8994 3180 9011
      3179 9012
TIME...MOT...LOC 0520Z 217DEG 49KT 3201 8998 

$$

MSC127-180530-
/O.CON.KJAN.SV.W.0375.000000T0000Z-151118T0530Z/
SIMPSON MS-
1120 PM CST TUE NOV 17 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM CST
FOR WESTERN SIMPSON COUNTY...

AT 1120 PM CST...A SEVERE THUNDERSTORM WAS LOCATED NEAR PINEY
WOODS...OR 7 MILES SOUTHEAST OF STAR...MOVING NORTHEAST AT 55 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
UNION...HARRISVILLE AND BRAXTON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CST FOR CENTRAL
MISSISSIPPI.

LAT...LON 3179 9014 3180 9015 3182 9013 3183 9013
      3184 9016 3186 9013 3189 9014 3191 9017
      3193 9017 3205 9008 3205 8994 3180 9011
      3179 9012
TIME...MOT...LOC 0520Z 217DEG 49KT 3201 8998 

HAIL...<.75IN
WIND...60MPH
 
$$

CME

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 17, 9:15 PM CST, 1 hour 22 minutes earlier.

Area forecast discussion, Nov 17, 9:15 PM CST, 1 hour 22 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
915 PM CST TUE NOV 17 2015

.UPDATE...AREA RADARS WERE PICKING UP THE CONVECTIVE BAND OF
THUNDERSTORMS OVER WESTERN MISSISSIPPI PUSHING TO THE EAST. CURRENT
HI-RES MODELS HAS BEEN PERSISTENT WITH THE TIMING OF THE LINE MOVING
THROUGH THE CWA. CURRENTLY WE HAVE TORNADO WATCH IN EFFECT FOR MOST OF THE
REGION UNTIL 3 AM. LATEST NAM MODEL PUSHES THE FRONT END OF THE
CONVECTIVE LINE OUT OF THE ARKLAMISS PRIOR TO DAWN WEDNESDAY. CURRENT LOWS IN THE
LOWER 50S NORTHWEST TO LOWER 60S EAST LOOK TO BE ON TRACK./17/

./PREVIOUS DISCUSSION...350 PM CST TUE NOV 17 2015
.DISCUSSION...SQUALL LINE IMPINGING ON WESTERN SECTIONS OF THE CWA AT
THE MOMENT AND EXPECT IT TO CONTINUE SWEEPING EAST OVERNIGHT. BACK
EDGE OF PRECIP STILL EXTENDS AS FAR WEST AS EAST TX. RAINFALL
AMOOUNTS HAVE BEEN QUITE HEAVY OVER NORTH LA WITH REPORTS OF NEAR 3.5
INCHES TODAY IN SHV. THESE AMOUNTS WERE EXPECTED AND SHOULD SEE
AMOUNTS SIMILAR TO THIS OVER THE CWA OVERNIGHT.

SEVERE THREAT STILL LOOKS IMPRESSIVE ESPECIALLY CONSIDERING SHEAR AND
INSTABILITY HAVE OVERACHIEVED FROM WHAT WAS EXPECTED. BETTER
WARMTH/MOISTURE HAS YIELDED CAPES OVER 1000 J/KG ALONG THE MS RIVER
AHEAD OF THE SQUALL LINE LATE THIS AFTERNOON. ALSO...0-1KM BULK SHEAR
VALUES IMMEDIATELY AHEAD OF THE LINE HAVE MAXIMIZED AT 40 TO 50
KNOTS. WHILE CELLS HAVE JUST STARTED MOVING INTO THE AREA...HAVE
ALREADY NOTICED THE PREPONDERANCE WANTING TO ROTATE AS WOULD BE
EXPECTED. EXPECT THIS TREND TO CONTINUE...AT LEAST THROUGH THE
EVENING WHILE THE GOOD INSTABILITY LASTS.

HAVE OBSERVED 20 TO 30 KNOTS OF WIND ACROSS THE AREA WITH SOME GUSTS
AROUND 35 KNOTS OVER THE DELTA AS 80 DEGREE HEATING HAS CREATED DEEP
MIXING THIS AFTERNOON. WHILE PRESSURE GRADIENT SHOULD REMAIN TIGHT
ENOUGH AHEAD OF SQUALL LINE THIS EVENING FOR SUSTAINED WINDS OF 15 TO
25 KNOTS...BELIEVE THE GUSTS WILL DIMINISH SOMEWHAT WITH THE LOSS OF
HEATING. THUS...WILL LET WIND ADVISORY EXPIRE AT 00Z.

THE HEAVY RAINFALL SHOULD BE COMING TO AN END OVER WESTERN SECTIONS
TOWARD DAWN...BUT LINGER IN THE EAST THROUGH WEDNESDAY MORNING.
CLOUDS WILL QUICKLY MOVE OUT BEHIND THE RAIN WITH THE ENTIRE AREA
BEING CLEAR BY SUNSET WEDNESDAY.

OTHER THAN A FEW LIGHT SHOWERS WITH A PASSING WEAK DISTURBANCE
SATURDAY...DRY WEATHER WILL PREVAIL THROUGH THE PERIOD IN THE
DOMINANT ZONAL FLOW PATTERN./26/

&&

.AVIATION...WINDS WILL REMAIN RATHER GUSTY THROUGH THE NIGHT THE
WITH GUSTS OVER 30 KT POSSIBLE. LOWER STRATUS WILL FILL IN ACROSS
THE REGION BRINGING MVFR/IFR CIGS. A LINE OF TSRA WILL PUSH WEST TO
EAST CROSS THE REGION, REACHING THE I-55 CORRIDOR AROUND MIDNIGHT
AND THE I-59 CORRIDOR IN THE EARLY MORNING HOURS WED. SEVERE WIND
GUSTS AND A FEW TORNADOES WILL BE POSSIBLE ALONG THIS LINE. VISBYS
WILL BE SIGNIFICANTLY REDUCED AT TIMES IN +TSRA. IFR/MVFR CONDITIONS
WILL PERSIST ACROSS MUCH OF THE REGION INTO WED MORNING BEHIND THE
LINE DUE TO LINGERING LOW STRATUS. /17/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       56  66  44  69 / 100  52   6   8
MERIDIAN      61  61  43  69 /  99  98   8   8
VICKSBURG     54  66  43  69 / 100  22   6   9
HATTIESBURG   63  62  46  71 / 100  95   9   3
NATCHEZ       54  68  46  70 / 100  21   6   6
GREENVILLE    52  63  46  66 / 100  19   6  10
GREENWOOD     55  64  44  68 / 100  34   6   8

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR MSZ018-019-
     025>066-072>074.

LA...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR LAZ007>009-015-
     016-023>026.

AR...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR ARZ074-075.

&&
Hazardous weather outlook, Nov 17, 7:27 PM CST, 3 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
727 PM CST TUE NOV 17 2015

ARZ074-075-LAZ007>009-015-023-024-MSZ018-019-034-190130-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
FRANKLIN LA-CATAHOULA-BOLIVAR-SUNFLOWER-WASHINGTON-
727 PM CST TUE NOV 17 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...AND NORTHWEST MISSISSIPPI.

.DAY ONE...TONIGHT AND WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT MONDAY.

LAZ016-025-026-MSZ025>030-032-033-035>038-040>045-047>050-053>056-
059>064-190130-
MADISON LA-TENSAS-CONCORDIA-LEFLORE-GRENADA-CARROLL-MONTGOMERY-
WEBSTER-CLAY-CHOCTAW-OKTIBBEHA-HUMPHREYS-HOLMES-ATTALA-WINSTON-
ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-WARREN-HINDS-
RANKIN-SCOTT-CLAIBORNE-COPIAH-SIMPSON-SMITH-JEFFERSON-ADAMS-
FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-
727 PM CST TUE NOV 17 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...AND CENTRAL AND SOUTH MISSISSIPPI...NORTH CENTRAL
MISSISSIPPI... NORTHEAST MISSISSIPPI...SOUTH CENTRAL
MISSISSIPPI...AND SOUTHWEST MISSISSIPPI.

.DAY ONE...TONIGHT AND WEDNESDAY

TORNADOES
THREAT...LIMITED
TIMING...TONIGHT

SEVERE THUNDERSTORMS
THREAT...ELEVATED
TIMING...TONIGHT

FLOODING
THREAT...ELEVATED
TIMING...TONIGHT

A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL PUSH EASTWARD ACROSS
THE AREA THIS EVENING. DAMAGING WINDS OF 60 TO 70 MPH ARE POSSIBLE
WITH THESE STORMS...AND A TORNADO CANNOT BE RULED OUT.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

IN ADDITION...HEAVY RAINFALL OF 2 TO 4 INCHES WITH LOCALLY HIGHER
AMOUNTS WILL MAKE FLASH FLOODING POSSIBLE TONIGHT. A FLASH FLOOD
WATCH IS IN EFFECT.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT.

MSZ031-039-046-051-052-057-058-065-066-072>074-190130-
LOWNDES-NOXUBEE-KEMPER-NEWTON-LAUDERDALE-JASPER-CLARKE-COVINGTON-
JONES-MARION-LAMAR-FORREST-
727 PM CST TUE NOV 17 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
AND SOUTHEAST MISSISSIPPI.

.DAY ONE...TONIGHT AND WEDNESDAY

FLOODING
THREAT...ELEVATED
TIMING...TONIGHT THROUGH WEDNESDAY

TORNADOES
THREAT...LIMITED
TIMING...TONIGHT

SEVERE THUNDERSTORMS
THREAT...ELEVATED
TIMING...TONIGHT

A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL MOVE EASTWARD ACROSS
THE AREA EARLY WEDNESDAY MORNING. DAMAGING WINDS OF 60 TO 70 MPH ARE
POSSIBLE WITH THESE STORMS...AND A TORNADO CANNOT BE RULED OUT.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

IN ADDITION...HEAVY RAINFALL OF 2 TO 4 INCHES WITH LOCALLY HIGHER
AMOUNTS WILL MAKE FLASH FLOODING POSSIBLE ACROSS THE AREA EARLY
WEDNESDAY MORNING.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT.

DL

&&

...HAZARD LEGEND...

*TORNADOES*
EXTREME...CONFIDENT IN STRONG TORNADOES WITH RATINGS EF2 OR
 GREATER.
SIGNIFICANT...STRONG TORNADOES POSSIBLE WITH RATINGS EF2 OR
 GREATER.
ELEVATED...CONFIDENT IN TORNADOES.
LIMITED...TORNADOES POSSIBLE.

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

*FLOODING*
EXTREME...CONFIDENT IN SIGNIFICANT FLOODING.
SIGNIFICANT...SIGNIFICANT FLOODING POSSIBLE.
ELEVATED...CONFIDENT IN FLOODING.
LIMITED...FLOODING POSSIBLE.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
NWS JAN TROPICAL PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL
NATIONAL HURRICANE CENTER HOME PAGE...
   WWW.NHC.NOAA.GOV/
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
   WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Local storm report, Nov 17, 8:58 PM CST, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
858 PM CST TUE NOV 17 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0856 PM     FLASH FLOOD      DERMOTT                 33.53N 91.44W
11/17/2015                   CHICOT             AR   COUNTY OFFICIAL

            SEVERAL STREETS FLOODED THROUGHOUT CITY. ONE HOME HAD TO
            BE SANDBAGGED. ON HWY 35 WEST ONE VEHICLE WAS STALLED IN
            FLOOD WATERS.

&&

AW
Local storm report, Nov 17, 9:55 PM CST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
955 PM CST TUE NOV 17 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0742 PM     TSTM WND DMG     VIDALIA                 31.57N 91.44W
11/17/2015                   CONCORDIA          LA   LAW ENFORCEMENT

            ROOF DAMAGE TO THE FIRE DEPT.

&&

CME
Local storm report, Nov 17, 10:10 PM CST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1010 PM CST TUE NOV 17 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0943 PM     TSTM WND DMG     2 S EDWARDS             32.30N 90.60W
11/17/2015                   HINDS              MS   EMERGENCY MNGR

            LARGE TREE DOWN ON HWY 467 AND ON A POWER LINE.

&&

AW
Local storm report, Nov 17, 10:12 PM CST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
1012 PM CST TUE NOV 17 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0933 PM     TSTM WND DMG     2 S EDWARDS             32.30N 90.60W
11/17/2015                   HINDS              MS   EMERGENCY MNGR

            LARGE TREE DOWN ON HWY 467 AND ON A POWER LINE. POSSIBLE
            TORNADO.

&&

AW
Special weather statement, Nov 17, 10:17 PM CST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1017 PM CST TUE NOV 17 2015

MSZ048-049-054-055-180500-
SIMPSON MS-HINDS MS-RANKIN MS-COPIAH MS-
1017 PM CST TUE NOV 17 2015

...A LINE OF STRONG THUNDERSTORM WILL AFFECT EASTERN
COPIAH...RANKIN... CENTRAL SIMPSON AND SOUTHEASTERN HINDS COUNTIES
UNTIL 1100 PM CST...

AT 1016 PM CST...METEOROLOGISTS WERE TRACKING A LINE OF STRONG
THUNDERSTORMS EXTENDING FROM NEAR JACKSON TO NEAR TERRY TO NEAR
WESSON...AND MOVING EAST AT 35 MPH.

WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

STRONG THUNDERSTORMS WILL BE NEAR...
  TERRY AROUND 1020 PM CST.
  BYRAM AND WHITES AROUND 1025 PM CST.
  FLOWOOD AROUND 1030 PM CST.
  FLORENCE AROUND 1035 PM CST.
  MONTEREY AROUND 1040 PM CST.
  STAR AND PINEY WOODS AROUND 1045 PM CST.
  ROCKPORT AND FANNIN AROUND 1050 PM CST.
  GOSHEN SPRINGS AROUND 1055 PM CST.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE BEAUREGARD...
GEORGETOWN...BRAXTON AND D'LO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3170 9042 3170 9053 3205 9037 3243 9031
      3245 9025 3240 9024 3240 9007 3244 9007
      3248 9002 3251 8993 3258 8986 3259 8979
      3236 8973 3219 8974 3176 8994 3176 9013
      3170 9026 3170 9038 3169 9038 3169 9041
TIME...MOT...LOC 0416Z 254DEG 28KT 3238 9025 3207 9029 3172 9045

BYB
Special weather statement, Nov 17, 10:33 PM CST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1033 PM CST TUE NOV 17 2015

MSZ043-180515-
MADISON MS-
1033 PM CST TUE NOV 17 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT MADISON COUNTY UNTIL
1115 PM CST...

AT 1033 PM CST...METEOROLOGISTS WERE TRACKING A LINE OF STRONG
THUNDERSTORMS EXTENDING FROM NEAR PICKENS TO RIDGELAND...AND MOVING
NORTHEAST AT 40 MPH.

WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

STRONG THUNDERSTORMS WILL BE NEAR...
  CAMERON AROUND 1040 PM CST.
  FARMHAVEN AROUND 1110 PM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3258 8979 3259 8979 3258 8986 3251 8993
      3248 9002 3244 9004 3244 9007 3240 9007
      3240 9020 3270 9012 3270 9010 3274 9005
      3283 9001 3284 8999 3287 8997 3288 8997
      3288 8973 3263 8973
TIME...MOT...LOC 0433Z 240DEG 36KT 3290 9002 3242 9014

BYB

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 17, 6:37 PM CSTSevere Thunderstorm WarningJANAdams68 min
Nov 17, 6:41 PM CSTSpecial Weather StatementJANWarren49 min
Nov 17, 7:18 PM CSTSevere Thunderstorm WarningJANIssaquena, Sharkey, Warren28 min
Nov 17, 7:40 PM CSTSevere Thunderstorm WarningJANAdams, Jefferson35 min
Nov 17, 8:08 PM CSTSevere Thunderstorm WarningJANClaiborne, Jefferson52 min
Nov 17, 8:40 PM CSTSpecial Weather StatementJANHumphreys, Leflore35 min
Nov 17, 8:52 PM CSTSpecial Weather StatementJANJefferson23 min
Nov 17, 9:02 PM CSTSevere Thunderstorm WarningJANClaiborne, Copiah, Hinds, Jefferson, Warren58 min
Nov 17, 9:16 PM CSTTornado WarningJANHinds, Warren29 min
Nov 17, 9:18 PM CSTFlash Flood WarningJANHumphreys, Issaquena, Sharkey, Warren, Washington, Yazoo6 hr
Nov 17, 9:37 PM CSTTornado WarningJANHinds, Madison38 min
Nov 17, 9:38 PM CSTFlash Flood WarningJANAdams, Claiborne, Franklin, Jefferson4 hr
Nov 17, 10:00 PM CSTTornado WarningJANMadison, Yazoo31 min
Nov 17, 10:03 PM CSTTornado WarningJANFranklin, Lincoln45 min
Nov 17, 10:17 PM CSTSpecial Weather StatementJANCopiah, Rankin, Simpson43 min
Nov 17, 10:29 PM CSTSevere Thunderstorm WarningJANAttala, Holmes46 min
Nov 17, 10:33 PM CSTSpecial Weather StatementJANMadison42 min
Nov 17, 10:40 PM CSTSevere Thunderstorm WarningJANRankin65 min
Nov 17, 10:53 PM CSTTornado WarningJANRankin39 min
Nov 17, 11:09 PM CSTTornado WarningJANRankin23 min
Nov 17, 11:37 PM CSTTornado WarningJANRankin, Scott23 min
Nov 17, 11:58 PM CSTTornado WarningJANLeake, Scott47 min
Nov 18, 12:14 AM CSTFlash Flood WarningJANCopiah, Franklin, Hinds, Lawrence, Lincoln, Rankin and 1 more4 hr
Nov 18, 12:22 AM CSTSevere Thunderstorm WarningJANJefferson Davis, Lawrence, Marion35 min
Nov 18, 12:22 AM CSTTornado WarningJANAttala, Leake, Neshoba, Winston38 min
Nov 18, 12:33 AM CSTSpecial Weather StatementJANChoctaw, Clay, Oktibbeha, Webster42 min
Nov 18, 12:36 AM CSTSevere Thunderstorm WarningJANClay, Webster39 min
Nov 18, 12:46 AM CSTTornado WarningJANChoctaw, Oktibbeha, Winston44 min
Nov 18, 12:50 AM CSTSevere Thunderstorm WarningJANSimpson, Smith40 min
Nov 18, 1:33 AM CSTSpecial Weather StatementJANClay, Oktibbeha42 min
Nov 18, 1:34 AM CSTAreal Flood WarningJANAdams, Claiborne, Franklin, Jefferson6 hr
Nov 18, 2:51 AM CSTSpecial Weather StatementJANKemper, Noxubee39 min
Nov 18, 3:26 AM CSTSevere Thunderstorm WarningJANLowndes, Noxubee64 min
Nov 18, 3:31 AM CSTSpecial Weather StatementJANClarke, Kemper, Lauderdale44 min
Nov 18, 3:41 AM CSTSevere Thunderstorm WarningJANLowndes47 min
Nov 18, 3:55 AM CSTTornado WarningJANLowndes24 min
Nov 18, 4:13 AM CSTSevere Thunderstorm WarningJANKemper, Noxubee29 min
Nov 18, 10:38 AM CSTRiver Flood WarningJANLeake3 days
Nov 18, 10:40 AM CSTRiver Flood WarningJANJones56 hr
Nov 18, 10:41 AM CSTRiver Flood WarningJANClarke72 hr
Nov 18, 10:43 AM CSTRiver Flood WarningJANAttala, Holmes4 days
Nov 18, 10:43 AM CSTRiver Flood WarningJANMadison, Yazoo70 hr

Nearby

Severe Thunderstorm Warnings in Mississippi, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.